Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Having AIDS Cause You To Loose Your Hair?

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

loose stools and losing my hair! help!

hi my name is laura and i am an indian woman from south africa i started arvs 3 months ago and i noticed that i have very loose stools the whole day whenever i have something to eat or even if it is just a cup of tea i an very worried i am taking...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Loose stools can be a side effect of Aluvia (Kaletra in US) and sometimes the tenofovir in Truvada. Many other causes of loose stools can be seen in the setting of HIV infection and in the general population as well so an evaluation is recommended... Read more »

Loose stools, acne and hair fall.

Dear Doc,Just started meds on Feb 15. Used to feel dizzy for about 2 weeks. its gone. The only side... Read more »

Rapid Graying of hair and wasting in AIDS

PLEASE HELP: I exercised/lift frequently approx 4 times per week and maintained a noticeably... Read more »
Articles
TheBody.com

Diarrhea

Managing Gut Symptoms HIV & You Diarrhea WHAT CAUSES IT? Diarrhea can be caused by manydifferent factors (so, once again, it'simportant to find out the cause in caseother medications or warnings may beprescribed): Bacterial infections... Read more »
Henry J. Kaiser Family Foundation

AIDS-Related Illnesses Leading Cause of Death in South Africa in 2000, Medical Research Council Report Says

AIDS-related illnesses were the leading cause of death in South Africa in 2000, accounting for about 30% of all deaths nationwide, according to a Medical Research Council of South Africa report released on Tuesday, South Africa's Star reports.... Read more »
Henry J. Kaiser Family Foundation

Despite Progress, AIDS-Related Illnesses Remain Leading Cause of Death Among People Ages 25-44 in Caribbean, UNAIDS Report Says

AIDS-related illnesses remain the leading cause of death among people ages 25 to 44 in the Caribbean despite successful efforts to curb the spread of the disease, particularly in the reduction of mother-to-child HIV transmission and the increase in... Read more »
University of California-San Francisco

Using Hair to Manage HIV/AIDS and Predict Treatment Success

UCSF researchers have found that examining levels of antiretroviral drugs in hair samples taken from HIV patients on therapy strongly predicts treatment success. The findings , published in the February 20 issue of AIDS , note that the levels of... Read more »
Connect With Others

my HAIR

Posted by Anonymous, 4 Replies
Hi I,m a 30 year old women HIV pos .I just found out sept 2002.Viral load over 500,000 T-Cell at 74. I,m losing my hair.It's not do to my med cause I just started them 2 weeks ago. why am I lossing my hair will it grow back?

Read more »

loose stools

Posted by Anonymous, 1 Reply
can hiv cause loose stools im very nervous about it , the only unprotected sex i had was oral performed on me . i had unprotected sex for vaginal like two years ago Read more »

Loosing Body Fat

Posted by TwinsDad, 3 Replies
Hello Group,

I was infected 5 months ago and I have been noticing that I am loosing a lot of body fat. My hands and legs have been loosing a lot of fat. I didn't get any stomach symptoms, just headeaches and night sweats, mild fever during sero... Read more »

Chronic Telogen effluvium (hair loss) - Help

Posted by smilek, 1 Reply
I've been diagnosed with HIV since 1992. I've been on numerous treatments although I'm currently on Norvir, Truvada and Prezista. For the past 5-6 years I have been going through a chronic hair loss, Telogen effluvium (thinning of the scalp). It... Read more »